Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had burning face rashes and spots. Had shingles. Using lyrica. Now what?

I had a burning face rash and spots on my cheeks about a montoh ago. I went to the emergency and the doctor there said I should see a naturpath and do yoga . I am a very active and pretty relaxed person most of the time. I have had pain, piercing pain in my neck and head which has got worse after the rash has disappeared which lasted about a week. I went to my own doctor and she was shocked at what the dr. in emerg said as she said I had shingles . She put me on a drug called lyrica which has make me feel sick, tired and I am still having pains in my head and neck. I can t function and I have to work. Just wondering how long this pain lasts and should I go off the lyrica. I am on 25 mg. twice a day. nI am also seeing a Homeopath Doctor in my area. I am the kind of person that does not like taking drugs and drugs really effect me. Thank you for your help.
Wed, 25 Jul 2012
Report Abuse
HIV AIDS Specialist 's  Response
Hai, Shingles you will have burning sensation, pain. redness and vesicles. The symptoms may likely to persist for more than a week. It is a self limiting disease in a immuno-competent person. Tablets of Acyclovir in adequate dose along with pain killers, Antibiotics to control secondary infection and vitamins are necessary. You have to put appropriate drugs as early as possible. Otherwise sometimes you may likely to suffer from a condition called as Post Herpetic Neuralgia. that is even after healiNg of the lesions, symptoms of pain and burning will persist for months together. So immediately consult your dermatologist and get cured soon. dR SM
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Acyclovir


Had burning face rashes and spots. Had shingles. Using lyrica. Now what?

Hai, Shingles you will have burning sensation, pain. redness and vesicles. The symptoms may likely to persist for more than a week. It is a self limiting disease in a immuno-competent person. Tablets of Acyclovir in adequate dose along with pain killers, Antibiotics to control secondary infection and vitamins are necessary. You have to put appropriate drugs as early as possible. Otherwise sometimes you may likely to suffer from a condition called as Post Herpetic Neuralgia. that is even after healiNg of the lesions, symptoms of pain and burning will persist for months together. So immediately consult your dermatologist and get cured soon. dR SM